# SDR 2008FA0000418

- Difficulty date: June 28, 2008
- Submitted: July 14, 2008
- Operation: General aviation
- Aircraft: N959C
- Make and model: Piper PA-23-250
- Aircraft serial: 278154029
- Engine: Lyc IO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Condition: Broken
- Location: Rt Mlg
- Part time: 217 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DIFFICULTY WAS ENCOUNTERED WHILE AN AMT WAS REMOVING THE RETAINING NUT FROM THE AXLE ON THE RT MAIN GEAR OF AC.  HE STOPPED  AND DEFLATED THE TIRE. THE WHEEL ASSEMBLY WAS THEN REMOVED WITHOUT RESISTANCE.  AFTER REMOVAL ALL BUT ONE OF THE ASSEMBLY RETAINING BOLTS WERE FOUND BROKEN AND THE WHEEL HALVES WERE ALSO BROKEN.  CORROSION CAUSED THE PROBLEM.  THE WHEEL HAD ACCUMULATED 217 HOURS SINCE IT WAS LAST DISASSEMBLED AND INSPECTED.  TT ON THE WHEEL IS UNKNOWN.  THE ENTIRE WHEEL ASSEMBLY WAS REPLACED.  (K)
